Alert archive / New York / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 13, 1997, 8:23 PM EDT for St. Lawrence County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 8:23 PM EDT (00:23 UTC)
- Expired
- Jun 13, 1997, 9:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 140029 SVRBTV NYC089-140130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 823 PM EDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH NEW YORK ...ST. LAWRENCE COUNTY A SEVERE THUNDERSTORM NEAR OGDENSBURG NEW YORK WILL MOVE TO CANTON BY 835 PM. THIS THUNDERSTORM WILL LIKELY CONTAIN DAMAGING WIND AND LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE STRONG DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING. IF YOU ARE CAUGHT OUTSIDE AND CAN NOT FIND REFUGE IN A STURDY INDOOR SHELTER...CROUCH DOWN IN A DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. STAY AWAY FROM TREES...HILL TOPS...WIRE FENCES AND METAL OBJECTS. DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:35 PM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 1:35 PM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 135 PM EDT FRI JUN 13 1997 PULSE TYPE STORMS HV BEEN POPPING ACRS FA WITH MAIN CONCENTRATION IN NRN CHMPLN VLY SO FAR. THESE HV BEEN PUTTING OUT SOME DECENT RAIN WITH 88D ESTG ARND 1 IN/HR IN NRN CHMPLN VLY. XPCT MORE OF THE SAME THE REMAINDER OF AFTN AND INTO EVE. STORMS SHOULD INTNSFY BY LTR AFTN AS INSTBLTY INCRS AND CD FNT APPROACHES HELPING PROVIDE SOME LIFT. SPC KEEPING EYE ON SITN AND MAY PUT UP WATCHES SOON. HIEST CAPES WL BE ACRS SRN QB WITH 1000-1500 VALUES LT THIS AFTN INTO THIS EVE. AS WITH LAST NGT CNVCTN WL PRBLY DIE OUT ARND 02- 04Z. CD FNT SHUD BE MVG ACRS NRN NY ATTM ALSO. WL BE SOME LNGRG SHWRS BEHND FNT MAINLY ACRS NRN VT TIL JUST AFT MIDNGT...BUT SHUD ALSO SEE SKIES BEGINNING TO CLR. HIGH PRES BUILDS IN FRM GRT LKS SAT. THIS WL BRING DRIER AIR AND SEASONABLE TEMPS FOR SAT AND SUN. FWC AND FAN AGREE ON MINS AND SEEM ACCEPTABLE. USING FAN FOR LWR END AND FWC FOR UPR END FOR MAXES SHUD WORK WELL. MCGILL
Nearby
Severe Thunderstorm Warnings in New York, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.